Title: The affine equivariant sign covariance matrix: asymptotic behavior and efficiencies
Authors: Ollila, E ×
Oja, H
Croux, Christophe #
Issue Date: Nov-2003
Publisher: Academic press inc elsevier science
Series Title: Journal of multivariate analysis vol:87 issue:2 pages:328-355
Abstract: We consider the affine equivariant sign covariance matrix (SCM) introduced by Visuri et al. (J. Statist. Plann. Inference 91 (2000) 557). The population SCM is shown to be proportional to the inverse of the regular covariance matrix. The eigenvectors and standardized eigenvalues of the covariance, matrix can thus be derived from the SCM. We also construct an estimate of the covariance and correlation matrix based on the SCM. The influence functions and limiting distributions of the SCM and its eigenvectors and eigenvalues are found. Limiting efficiencies are given in multivariate normal and t-distribution cases. The estimates are highly efficient in the multivariate normal case and perform better than estimates based on the sample covariance matrix for heavy-tailed distributions. Simulations confirmed these findings for finite-sample efficiencies. (C) 2003 Elsevier Science (USA). All rights reserved.
ISSN: 0047-259X
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center for Operations Research and Business Statistics (ORSTAT), Leuven
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
scm.pdf Published 454KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science